Ask an expert series is a space for you to get answers to all your questions. Have a question you’ve been wondering about? Ask here.
I will not stop spotting/bleeding. I have had an IUD for three years and have had this issue in the past but never this bad. Like I’m talking months of spotting or being on my period everyday. Also I am breaking out worse than ever before. Do you think my IUD is messing with my hormones...? I have gone to get it checked out by multiple doctors and they don’t know what’s causing it. I don’t understand whats going on.
When you have a progesterone-only IUD inserted you can have irregular spotting and cramping for a period of 3-6 months. But for some, this can continue beyond six months and this could be your new normal with this IUD. The progesterone in the IUD can also trigger worsening acne especially if you were previously having hormonally triggered break outs. I will typically tell patients that if irregular spotting & cramping goes past 6 months they should make an appointment with me and so we can investigate the prolonged symptoms together.